Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Uniform homeomorphisms between the unit balls in $L_ p$ and $l_ p$
HTML articles powered by AMS MathViewer

by Gun-Marie Lövblom PDF
Proc. Amer. Math. Soc. 123 (1995), 405-409 Request permission

Abstract:

Let $T:B({L_p}) \to B({l_p}),1 \leq p < 2$, be a uniform homeomorphism with modulus of continuity ${\delta _T}$. It is shown that for any $\gamma ,0 \leq \gamma < \frac {{2 - p}}{{2p}}$, there exists $K > 0$ and a sequence $\{ {\varepsilon _n}\}$ with ${\varepsilon _n} \to 0$ such that $\delta _T^{ - 1}({\delta _T}({\varepsilon _n})) \geq K{\varepsilon _n}|\log {\varepsilon _n}{|^\gamma }$ for all ${\varepsilon _n}$.
References
  • J. Bourgain, Remarks on the extension of Lipschitz maps defined on discrete sets and uniform homeomorphisms, Geometrical aspects of functional analysis (1985/86), Lecture Notes in Math., vol. 1267, Springer, Berlin, 1987, pp. 157–167. MR 907692, DOI 10.1007/BFb0078143
  • Per Enflo, On the nonexistence of uniform homeomorphisms between $L_{p}$-spaces, Ark. Mat. 8 (1969), 103–105. MR 271719, DOI 10.1007/BF02589549
  • Yoav Benyamini, The uniform classification of Banach spaces, Texas functional analysis seminar 1984–1985 (Austin, Tex.), Longhorn Notes, Univ. Texas Press, Austin, TX, 1985, pp. 15–38. MR 832247
  • Joram Lindenstrauss, On nonlinear projections in Banach spaces, Michigan Math. J. 11 (1964), 263–287. MR 167821
  • Gun-Marie Lövblom, Uniform homeomorphisms between unit balls in $L_p$-spaces, Math. Scand. 62 (1988), no. 2, 294–302. MR 964229, DOI 10.7146/math.scand.a-12219
  • S. Mazur, Une remarque sur l’homéomorphie des champs fonctionnels, Studia Math. 1 (1929).
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B99, 46B25, 46E30
  • Retrieve articles in all journals with MSC: 46B99, 46B25, 46E30
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 123 (1995), 405-409
  • MSC: Primary 46B99; Secondary 46B25, 46E30
  • DOI: https://doi.org/10.1090/S0002-9939-1995-1227523-8
  • MathSciNet review: 1227523